Panadol Extend

Panadol Extend pack shot

Provides immediate release and pain relief up to 8 hours.1,2

With a patented bi-layer technology that allows for fast yet sustained release of paracetamol for long lasting pain relief.3,4

Bi-layer technology

Graph showing average changes in pain scores between paracetamol and celecoxib. Adapted by Geba 2002.

As effective as some prescription strength treatment5,6*

Paracetamol 4000 mg was as effective as celecoxib 200 mg in reducing the pain scores of patients (based on the individual and composite Western Ontario and McMaster Universities Osteoarthritis Index visual analogue scale [WOMAC]).5

In another study, 80% (33 of 41 patients) found Panadol Extend to be as effective as celecoxib.6

Graph showing the average analgesic equivalent days.

May delay opioid use8†

The graph aboves shows the number of days the patients were on an analgesic (mild opioid, codeine combination, stronger opioid). The mean number of analgesic equivalent days in patients taking Panadol Extend vs. standard paracetamol with a codeine combination and stronger opioid was less.

Therefore, in this retrospective longitudinal cohort analysis in 74,114 patients prescribed paracetamol for osteoarthritis, patients prescribed Panadol Extend for osteoarthritis had significantly lower mean analgesic days and were less likely to progress to narcotic analgesics compared to those on standard paracetamol tablets.9

(The analgesic equivalent days were calculated as dose strength x quantity x number of prescriptions/defined daily doses.)

What can Panadol Extend do for Robert?

Image of a patient with knee pain

Robert needs pain relief for osteoarthritis

Robert was an athlete when he was younger. As the years progressed he developed persistent knee pain and was diagnosed as having right knee osteoarthritis. He’s already on other medications for his hypertension and diabetes but really needs help to ease his pain. He tries staying active by going for walks and gardening but some days it is a struggle. Robert wishes he could go back to being active again.

Panadol Extend with its patented bi-layer technology can offer Robert sustained pain relief for up to 8 hours. Containing paracetamol, it is also gentler compared to other prescription pain medications.

Recommend Panadol Extend for fast and sustained relief

Panadol_Extend_pack shot

Panadol Extend

Fast and sustained paracetamol release for extended pain relief.1,2

Panadol Extend product details

  • Each tablet contains paracetamol 665 mg.

    Also includes excipients Hypromellose Starch pregelatinised Povidone
    Also include: Magnisuim Stearate croscarmellose sodium stearic acid glyceroltriacetate, carnuba wax

  • Do not use Panadol Extend tablet if you have:

    • Known or previous history of hypersensitivity to paracetamol, or any other ingredient in the product.

    Take special care with Panadol Extend if:

    • You have been diagnosed with liver or kidney Impairment , seek medical advice before taking this medicine. Underlying liver disease increases the risk of paracetamol-related liver damage.
    • Your symptoms do not improve, get worsen or new symptoms persist, you must consult your doctor as these could be signs of serious condition.
    • Keep this and all medication out of sight and reach of children.
    • Cases of hepatic dysfunction/failure have been reported in patients with depleted glutathione levels, such as those who are severely malnourished, anorexic, have a low body mass index or are chronic heavy users of alcohol.
    • Do not exceed the stated dose.
    • This product contains Paracetamol, do not take with any other product containing Paracetamol. The concomitant use with other products containing paracetamol may lead to an overdose.
    • Taking too much paracetamol can cause serious harm to your liver. Paracetamol overdose may cause liver failure which can lead to liver transplant or death.

    Taking other medications:

    • The liver toxic effects of Paracetamol may be increased by the use of alcohol.
    • The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses have no significant effect.
    • The speed of absorption of paracetamol is reduced by colestyramine. Therefore, the colestyramine should not be taken within one hour if maximal analgesia is required.
    • The speed of absorption of paracetamol may be increased by metoclopramide and domperidone. However, concurrent use need not be avoided.

    Do not use this medicine if you are taking any other medicines containing paracetamol

    Dose:

    • 2 tablets taken every 8 hours.
    • Do not take more than 6 tablets (4000mg paracetamol) in 24 hours.
    • Do not take more frequently than every 6 hours.
    • Do not use for more than 10 days unless directed by a doctor.
    • Do not exceed the stated dose.
    • Do not suck or chew this tablet.

     

  • Body system

    Undesirable effect

    Blood and lymphatic system disorders

    Thrombocytopenia

    Immune system disorders

    Anaphylaxis

    Cutaneous hypersensitivity reactions including, among others, skin rashes, angioedema and Steven Johnson syndrome and toxic epidermal necrolysis

    Respiratory, thoracic and mediastinal disorders

    Bronchospasm in patients sensitive to aspirin and other NSAIDs

    Hepatobiliary disorders

    Hepatic dysfunction

Learn more

Panadol Extend caplet disintegrating

Bi-layer technology

Discover more about this revolutionary patented technology that allows delivery of extended release paracetamol when it is needed most.

Discover more

Patient consulting with a pharmacist

Osteoarthritis care guide

Specially tailored for pharmacists, this tool helps you manage your patient’s osteoarthritic pain needs efficiently.

Get it now

Woman with migraine

Managing migraines

Learn how to effectively manage your patient’s migraine pain.

Learn more